Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 19, 2007, 4:59 PM MST for Pinal County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 4:59 PM MST (23:59 UTC)
- Expired
- Aug 19, 2007, 6:00 PM MST
- In force
- 61 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 12.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:35 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 19, 3:35 PM MST, 1 hour 24 minutes before
AZZ020>028-CAZ030>033-200600- AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 335 PM MST SUN AUG 19 2007 .SYNOPSIS... HIGH PRESSURE ALOFT WILL RE-POSITION ITSELF TO THE WEST OF ARIZONA THE NEXT FEW DAYS. THIS WILL EVENTUALLY GIVE THE REGION A DRIER... NORTHWEST FLOW ALOFT AND A TEMPORARY END TO THE THUNDERSTORM THREAT OVER ALL BUT FAR SOUTHEAST GILA COUNTY. BY NEXT WEEKEND...THE HIGH PRESSURE CENTER WILL SHIFT BACK TO OUR EAST...OPENING THE DOOR FOR MORE MOISTURE TO MOVE INTO THE AREA FROM THE SOUTHEAST. THIS WILL GIVE A RESURGENCE TO THE THUNDERSTORM THREAT BY NEXT WEEKEND. HIGH TEMPERATURES THROUGHOUT THE WEEK WILL BE WELL ABOVE NORMAL. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... VIS SATELLITE PIX AND AREA RADAR LOOPS SHOWING THAT MOST OF THE MOISTURE THAT INCREASED ACROSS THE AREA SINCE LAST NIGHT HAS BEEN CAPPED. CUMULUS THAT ARE DEVELOPING ARE QUITE FLAT OVER PHX CWA... WITH ALL THE DEEP CONVECTION OCCURRING DOWN IN SE AZ. WITHOUT ANY REASON TO BELIEVE VERTICAL DEVELOPMENT WILL BE ENHANCED THIS EVENING...DECIDED TO DROP POPS BELOW 10 PERCENT OVER ALL BUT THE ADJACENT BORDER AREAS WITH TWC CWA...WITH SLIGHT CHANCES MAINTAINED THOSE PLACES. LITTLE REASON TO BELIEVE AT THIS POINT IN TIME THAT THERE WILL BE MUCH BETTER COVERAGE OF STORMS ON MONDAY... BUT OPTED TO LEAVE SLIGHT CHANCES IN PLACE FOR NOW OVER MOST OF THE DESERTS AS THE CAP COULD WEAKEN SOMEWHAT TOMORROW. BY TUESDAY AND WEDNESDAY...SUBTROPICAL UPPER HIGH BEGINS TO RETROGRADE...LEAVING ALL OF PHX CWA IN A MUCH DRIER...MORE STABLE WX REGIME. ONLY POPS MENTIONED THOSE DAYS WILL BE EXTREME ERN PORTION OF ZONE 24. OF COURSE...ALONG WITH THE DRYING TREND...AFTERNOON TEMPS WILL TURN TOASTY AGAIN...WITH MANY SPOTS EXPECTED TO SURPASS THE 110 DEGREE MARK ON TUESDAY AND WEDNESDAY. A SLIGHT DROPOFF IN MIN TEMPS ARE ALSO ANTICIPATED WITH THE DRIER AIR. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... EXTENDED PERIOD WILL START OUT HOT AND DRY WITH LITTLE TO NO THREAT OF STORMS. HOWEVER...BY THE WEEKEND WE ALL PROGS ARE REPOSITIONING THE UPPER RIDGE CENTER BACK TO OUR E...OPENING THE DOOR FOR ADDED MOISTURE ADVECTION. HAVE KEPT THE SLIGHT CHANCE OF STORMS GOING SOUTH-CENTRAL AZ ZONES BY SATURDAY...SPREADING THOSE LOW GRADE POPS W OF THE CO RIVER ON SUNDAY. && .AVIATION... AUGUST 19 1745 UTC (AUGUST 19 1045 MST) LOW LEVEL MOISTURE HAS INCREASED DRAMATICALLY THIS MORNING ACROSS THE DESERT FLOOR. MODIFIED KPHX ATMOSPHERIC SOUNDING TO ACCOUNT FOR THIS MOISTURE REVEALS MODERATE POSITIVE CONVECTIVE ENERGY THIS AFTERNOON AND EVENING. HOWEVER...STRONG HIGH PRESSURE AND WARM TEMPERATURES ALOFT WILL WORK AGAINST ANY CONVECTIVE DEVELOPMENT. BEST CHANCES FOR ISOLATED SHOWERS AND THUNDERSTORMS MAY ACTUALLY BE ACROSS WESTERN ARIZONA/SOUTHEAST CALIFORNIA...INCLUDING KBLH...AS UPPER LEVEL JET ASSOCIATED WITH WESTERN U.S. TROUGH INTERACTS WITH AMPLE MOISTURE. FOR NOW...CONFIDENCE IS LOW THAT THUNDERSTORMS WILL DIRECTLY AFFECT ANY AIRFIELD...SO 18 UTC TAF ISSUANCE INCLUDES ONLY AFTERNOON AND EVENING FAIR WEATHER CUMULUS WITH CLOUD BASES AT OR ABOVE 5-6 KFT. WILL MONITOR CLOSELY AND AMEND IF CONDITIONS WARRANT. AS FOR SURFACE WINDS...STRONG SOUTHERLY FLOW WILL CONTINUE ALONG THE LOWER COLORADO RIVER VALLEY OVER THE NEXT 24 HOURS WITH OCCASIONAL AFTERNOON GUSTS UP TO 25-30 KTS FOR KYUM/KBLH. WIND SPEEDS WILL BE SLIGHTLY LESS FOR KIPL WITH MORE OF A SOUTHEASTERLY DIRECTION. MODERATE WEST-SOUTHWESTERLY WINDS WILL SOON DEVELOP ACROSS VALLEY AIRFIELDS WITH AFTERNOON GUSTS UP TO 20-25 KTS...SLACKENING A BIT AFTER SUNSET. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUGUST 19 2235 UTC (AUGUST 19 1535 MST) HOT AND DRY CONDITIONS TO RETURN ACROSS SOUTHEAST CALIFORNIA... SOUTHWEST AND SOUTH-CENTRAL ARIZONA TUESDAY THROUGH THURSDAY. STRONG HIGH PRESSURE ACROSS SOUTHERN CALIFORNIA WILL RESULT IN DRY NORTHWEST FLOW ALOFT ACROSS MOST OF THE FORECAST AREA. THIS WILL LIMIT ISOLATED CONVECTIVE ACTIVITY TO EXTREME EASTERN ARIZONA FIRE WEATHER ZONE 133. MOISTURE IS FORECAST TO INCREASE FRIDAY INTO NEXT WEEKEND...SPREADING THE THREAT FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WESTWARD TO ARIZONA ZONE 132. UNTIL THEN...MINIMUM RH VALUES ACROSS THE DESERT FLOOR WILL DIP BACK INTO THE TEENS WITH OVERNIGHT RECOVERIES IMPROVING WEST TO EAST. WINDS WILL BE LIGHT AND DIURNAL IN NATURE. TEMPERATURES WILL CONTINUE ABOVE SEASONAL NORMALS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...ROGERS FIRE WX...ROGERS
Hazardous weather outlook, Aug 19, 5:54 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 554 AM MST SUN AUG 19 2007 AZZ022-023-027-028-201300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 554 AM MST SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON AND EVENING. THE POTENTIAL HAZARDS FROM STORMS THAT FORM TODAY WILL BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY HEAVY RAIN LEADING TO FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY BRINGING THE POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY BEFORE A SLIGHT CHANCE OF THUNDERSTORMS RETURNS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-201300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 554 AM MST SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON AND EVENING...FAVORING THE MOUNTAINS. THE POTENTIAL HAZARDS FROM STORMS THAT FORM TODAY WILL BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY HEAVY RAIN LEADING TO FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY BRINGING THE POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. STORM CHANCES ARE EXPECTED TO RETREAT TO AREAS EAST OF GLOBE WEDNESDAY AND THURSDAY BEFORE INCREASING OVER THE AREA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-201300- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 554 AM MST SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON AND EVENING. THE POTENTIAL HAZARDS FROM STORMS THAT FORM TODAY WILL BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY HEAVY RAIN LEADING TO FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY BRINGING THE POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY BEFORE A SLIGHT CHANCE OF THUNDERSTORMS RETURNS SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-201300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 554 AM MST SUN AUG 19 2007 /554 AM PDT SUN AUG 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY CONDITIONS ARE EXPECTED THROUGH FRIDAY BEFORE A SLIGHT CHANCE OF THUNDERSTORMS ARRIVES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR SEVERAL DAYS. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AJ
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.